ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > CO-EXISTING CONDITIONS > ADDiction & Substance Abuse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 12-12-18, 05:53 AM
littlesmg88 littlesmg88 is offline
Member
 

Join Date: Jan 2014
Location: Pennsylvania
Posts: 97
Thanks: 44
Thanked 17 Times in 13 Posts
littlesmg88 is on a distinguished road
withdrawal lasting longer despite tapering ?

withdrawal lasting longer despite tapering ?
I've been taking my stimulants more than prescribed since being on them and diagnosed 14 years ago. Every month is the same- I run out of meds after 2 weeks and spend a week in withdrawl then start to become functional again.
Usually after I run out of my meds (used to be on adderall now I take Vyvanse)- I sleep non stop for 3 days. But the past few months my sleeping has lasted longer and longer- first 5 days now up to a whole week before I become functional! Despite me now "tapering off" my Vyvanse before running out when I previously just ran out all together.
What's going on? Should I stop trying to taper down?
__________________
Strattera 40mg as of September 2018 -Vyvanse 50mg for over a year, & klonapin 1mg Previous: adderall ir 10mg & XR (been on both for over a decade)
medications:
Cymbalta 60mg
ADD, Major Depression Disorder, Anxiety, Panic Disorder
Past medications: almost every SSRI
Reply With Quote
  #2  
Old 12-12-18, 07:30 AM
Little Missy's Avatar
Little Missy Little Missy is offline
ADDvanced Forum ADDvocate
 

Join Date: Aug 2014
Location: BIG, Wonderful, Wyoming USA
Posts: 16,612
Thanks: 24,406
Thanked 22,363 Times in 12,041 Posts
Little Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond reputeLittle Missy has a reputation beyond repute
Re: withdrawal lasting longer despite tapering ?

Ideally, you should only take them as prescribed.
__________________
The only true currency in this bankrupt world is what you share with someone else when you are uncool ~ Lester Bangs

And in the end, the love you take; is equal to the love you make...Beatles Abbey Road 1969
Reply With Quote
The Following User Says Thank You to Little Missy For This Useful Post:
Greyhound1 (12-13-18)
  #3  
Old 12-13-18, 02:16 PM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,605
Thanks: 5,798
Thanked 33,083 Times in 15,343 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: withdrawal lasting longer despite tapering ?

Quote:
Originally Posted by littlesmg88 View Post
withdrawal lasting longer despite tapering ?
I've been taking my stimulants more than prescribed since being on them and diagnosed 14 years ago. Every month is the same- I run out of meds after 2 weeks and spend a week in withdrawl
Is your withdrawl anything other than being sleepy?

Quote:
Usually after I run out of my meds (used to be on adderall now I take Vyvanse)- I sleep non stop for 3 days. But the past few months my sleeping has lasted longer and longer- first 5 days now up to a whole week before I become functional! Despite me now "tapering off" my Vyvanse before running out when I previously just ran out all together.
What's going on? Should I stop trying to taper down?
I encourage you to speak to your doctor. Not just to tell on yourself but to maybe to consider other long acting meds. Did you take adderall xr when you tried it? Did you try and ir and xr mix? IMO someone who abuses (and I say that with compassion) their stimulants shouldnt be on vyvanse only because it takes a good 2 hours to start working and the compulsion to redose will be strong. Do you have a way to lock them and get them dispensed to you? Has there ever been a combo that kinda worked even if for a short while?
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
Sponsored Links
  #4  
Old 12-13-18, 02:58 PM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,605
Thanks: 5,798
Thanked 33,083 Times in 15,343 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: withdrawal lasting longer despite tapering ?

This is just a friendly reminder that this is the substance abuse and addiction section. {WHAT THAT MEANS}It is meant to discuss and share one's struggles with addiction or abuse, the struggle of loved ones affected and to talk about solutions and get advice. {WHAT THAT DOESN'T MEAN} Advice on how to make it through a month with no medicine, how to mitigate withdrawl symptoms if you are only trying to hang on until a refill rather than stop, how to potentiate, drug diversion, convince doctors of falsehoods or any other question that seems appropriate for a pro-drug use forum. Lets do our best to show encouragement and not condone drug abuse or diversion.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
The Following 3 Users Say Thank You to sarahsweets For This Useful Post:
Alphawave (12-14-18), Greyhound1 (12-13-18), namazu (12-13-18)
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Tapering off of Buspar Meteodan Anti-Anxiety/Benzodiazepines/Beta Blockers 4 08-04-15 03:58 PM
Doctors no longer think I have ADD, want to cut me off Vyvanse for good low_dopamine ADDiction & Substance Abuse 55 09-05-14 11:38 AM
Temporarily Nuts from Dex Withdrawal - Help?? Loverandall Dexedrine/Dextrostat 6 09-21-12 08:12 AM
Post Ritalin Withdrawal Symptoms - Please Help inguscaulfield ADDiction & Substance Abuse 8 08-19-12 04:41 PM
What is your experience with Ritalin withdrawal effects? frank_de_smedt Ritalin 0 05-05-12 02:45 PM


All times are GMT -4. The time now is 11:54 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums